Alert archive / California / Winter Storm Warnings in 2005
Winter Storm Warning 6, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Dec 27, 2005, 2:34 PM PST for Douglas County, Washoe County, Nevada; 5 counties in California. It took effect at Dec 28, 2005, 8:00 AM PST. It was in force for 45 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 27, 2005, 2:34 PM PST (22:34 UTC)
- In effect from
- Dec 28, 2005, 8:00 AM PST
- Expired
- Dec 30, 2005, 4:46 AM PST
- In force
- 45 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 12:12 PM PST | SNOW 1 | 3 Ene Donner Peak, CA | WET SLUSHY ACCUMULATION. CURRENTLY MIXED RAIN AND SNOW AT 6400 FT. |
| Dec 28, 1:30 PM PST | SNOW 6 | Mammoth Mountain, CA | SKI AREA STORM TOTAL AT 9000 FT SINCE 7 AM. |
| Dec 28, 1:30 PM PST | SNOW 10 | Mount Rose Ski Area, NV | 7-10 INCHES SINCE 5 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 272234 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 234 PM PST TUE DEC 27 2005 ...ANOTHER WINTER STORM IN THE SIERRA EXPECTED LATE TONIGHT THROUGH WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL SPREAD ABUNDANT SUBTROPICAL MOISTURE ACROSS NORTHEAST CALIFORNIA AND THE SIERRA STARTING WEDNESDAY MORNING AND CONTINUING THROUGH WEDNESDAY AFTERNOON. SNOW LEVELS HAVE RISEN ABOVE MOST MOUNTAIN PASSES TODAY. HOWEVER...A COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA ON WEDNESDAY WILL RAPIDLY LOWER SNOW LEVELS...BRINGING SNOW ACCUMULATIONS BACK DOWN TO MOST VALLEY FLOORS. VERY GUSTY WINDS ARE EXPECTED TO ACCOMPANY THE RAIN AND SNOW...RESULTING IN POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS IN HIGHER ELEVATIONS. CAZ071-272345- /O.CAN.KREV.WS.A.0005.051228T1400Z-051229T0200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 234 PM PST TUE DEC 27 2005 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER STORM WATCH. RAIN IS EXPECTED THROUGH WEDNESDAY. THE RAIN MAY CHANGE TO SNOW BEFORE ENDING LATE WEDNESDAY AFTERNOON ABOVE 6000 FEET...BUT SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED. $$ CAZ072-NVZ002-280645- /O.UPG.KREV.WS.A.0005.051228T0900Z-051229T0200Z/ /O.NEW.KREV.WS.W.0006.051228T1600Z-051229T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 234 PM PST TUE DEC 27 2005 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 4 PM PST WEDNESDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 AM TO 4 PM PST WEDNESDAY ABOVE 7000 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. BY WEDNESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF UP TO A FOOT ARE EXPECTED ABOVE 7000 FEET...WITH 18 TO 30 INCHES ABOVE 8000 FEET AT LAKE LEVEL...RAIN IS EXPECTED FOR MOST OF WEDNESDAY BUT A FEW INCHES OF SNOW WILL BE POSSIBLE LATER IN THE AFTERNOON. STRONG WINDS WILL INCREASE TONIGHT TO 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 55 MPH...PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. TRAVEL WILL BE MOST DIFFICULT OVER THE MOUNT ROSE SUMMIT THROUGH WEDNESDAY. BY WEDNESDAY AFTERNOON...CONDITIONS WILL WORSEN OVER OTHER MOUNTAIN PASSES SUCH AS DONNER AND ECHO SUMMITS AND IN THE LAKE TAHOE BASIN AS SNOW LEVELS DROP TO LOWER ELEVATIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS...FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-280645- /O.UPG.KREV.WS.A.0005.051228T0900Z-051229T0600Z/ /O.NEW.KREV.WS.W.0006.051228T1800Z-051229T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 234 PM PST TUE DEC 27 2005 ...WINTER STORM WARNING IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY ABOVE 8000 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. BY LATE WEDNESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF UP TO A FOOT ARE EXPECTED ABOVE 8000 FEET...WITH 18 TO 26 INCHES ABOVE 9000 FEET. BETWEEN 7000 AND 8000 FEET...RAIN IS EXPECTED FOR MOST OF WEDNESDAY BUT A FEW INCHES OF SNOW WILL BE POSSIBLE BY LATE AFTERNOON OR EARLY EVENING. STRONG WINDS WILL INCREASE LATE TONIGHT TO 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 55 MPH...PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. TRAVEL WILL BECOME DIFFICULT OVER THE CONWAY AND DEADMAN SUMMITS ON HIGHWAY 395...AND HIGHWAY 203 BETWEEN MAMMOTH LAKES AND MAMMOTH MOUNTAIN BY WEDNESDAY AFTERNOON AND EVENING. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS...FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ OHARA/MJD
4 follow-up statements
000 WWUS45 KREV 280618 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1018 PM PST TUE DEC 27 2005 ...WINTER STORM WILL AFFECT THE SIERRA AND WESTERN NEVADA WEDNESDAY... .A STRONG WEATHER SYSTEM WILL MOVE INTO CALIFORNIA AND SPREAD ABUNDANT SUBTROPICAL MOISTURE ACROSS NORTHEAST CALIFORNIA AND THE SIERRA STARTING WEDNESDAY MORNING AND CONTINUING THROUGH WEDNESDAY AFTERNOON. SNOW LEVELS HAVE RISEN ABOVE MOST MOUNTAIN PASSES AND WILL NOT LOWER UNTIL LATE WEDNESDAY AFTERNOON. VERY GUSTY WINDS ARE EXPECTED TO ACCOMPANY THE RAIN AND SNOW...RESULTING IN POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS IN HIGHER ELEVATIONS. CAZ072-NVZ002-281800- /O.CON.KREV.WS.W.0006.051228T1600Z-051229T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1018 PM PST TUE DEC 27 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 4 PM PST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 4 PM PST WEDNESDAY. BY WEDNESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF A FOOT ARE EXPECTED ABOVE 7000 FEET...WITH 18 TO 30 INCHES ABOVE 8000 FEET AT LAKE LEVEL...RAIN IS EXPECTED FOR MOST OF WEDNESDAY BUT A FEW INCHES OF SNOW WILL BE POSSIBLE LATER IN THE AFTERNOON. WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 55 MPH...PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. TRAVEL WILL BE MOST DIFFICULT OVER THE MOUNT ROSE SUMMIT THROUGH WEDNESDAY. BY WEDNESDAY AFTERNOON...CONDITIONS WILL WORSEN OVER OTHER MOUNTAIN PASSES SUCH AS DONNER AND ECHO SUMMITS AND IN THE LAKE TAHOE BASIN AS SNOW LEVELS DROP TO LOWER ELEVATIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS... FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-281800- /O.CON.KREV.WS.W.0006.051228T1800Z-051229T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1018 PM PST TUE DEC 27 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM PST WEDNESDAY. BY LATE WEDNESDAY EVENING...TOTAL SNOW ACCUMULATIONS OF A FOOT ARE EXPECTED ABOVE 8000 FEET...WITH 18 TO 26 INCHES ABOVE 9000 FEET. BETWEEN 7000 AND 8000 FEET...RAIN IS EXPECTED FOR MOST OF WEDNESDAY BUT A FEW INCHES OF SNOW WILL BE POSSIBLE BY LATE AFTERNOON OR EARLY EVENING. WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 55 MPH...PRODUCING AREAS OF BLOWING SNOW AND POOR VISIBILITY. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. TRAVEL WILL BECOME DIFFICULT OVER THE CONWAY AND DEADMAN SUMMITS ON HIGHWAY 395...AND HIGHWAY 203 BETWEEN MAMMOTH LAKES AND MAMMOTH MOUNTAIN BY WEDNESDAY AFTERNOON AND EVENING. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS... FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KREV 281249 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 449 AM PST WED DEC 28 2005 ...WINTER STORM WILL CONTINUE TO AFFECT THE SIERRA TODAY... .A STRONG WEATHER SYSTEM HAS MOVED INTO NORTHERN CALIFORNIA AND WILL CONTINUE TO SPREAD ABUNDANT MOISTURE ACROSS NORTHEAST CALIFORNIA AND THE SIERRA TODAY. SNOW LEVELS REMAIN ABOVE MOST MOUNTAIN PASSES AND WILL NOT LOWER UNTIL THIS AFTERNOON. VERY GUSTY WINDS ARE EXPECTED TO ACCOMPANY THE RAIN AND SNOW... RESULTING IN POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS. CAZ072-NVZ002-290000- /O.CON.KREV.WS.W.0006.051228T1600Z-051229T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 449 AM PST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... HEAVY RAIN TODAY WILL TURN TO SNOW THIS AFTERNOON AS COLDER AIR MOVES INTO THE AREA. BY THIS EVENING...TOTAL SNOW ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED ABOVE 7000 FEET...WITH 18 TO 30 INCHES ABOVE 8000 FEET. AT LAKE LEVEL...RAIN IS EXPECTED FOR MOST OF THE DAY BUT A FEW INCHES OF SNOW IS POSSIBLE LATER IN THE AFTERNOON. SNOW LEVELS WILL BE ABOVE 8500 FEET THIS MORNING CAUSING DIFFICULT TRAVEL CONDITIONS OVER THE MOUNT ROSE SUMMIT. SNOW LEVELS WILL LOWER THIS AFTERNOON AND CONDITIONS WILL WORSEN OVER OTHER MOUNTAIN PASSES SUCH AS DONNER AND ECHO SUMMITS. IN ADDITION...STRONG WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITY TODAY. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS...FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-290000- /O.CON.KREV.WS.W.0006.051228T1800Z-051229T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 449 AM PST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... HEAVY RAIN TODAY WILL TURN TO SNOW THIS AFTERNOON AS COLDER AIR MOVES INTO THE AREA. BY LATE THIS EVENING...TOTAL SNOW ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED ABOVE 8000 FEET...WITH 16 TO 26 INCHES ABOVE 9000 FEET. BETWEEN 7000 AND 8000 FEET...RAIN IS EXPECTED FOR MOST OF THE DAY BUT A FEW INCHES OF SNOW IS POSSIBLE LATER IN THE EVENING. TRAVEL WILL BECOME DIFFICULT OVER CONWAY AND DEADMAN SUMMITS ON HIGHWAY 395...AND HIGHWAY 203 BETWEEN MAMMOTH LAKES AND MAMMOTH MOUNTAIN THIS AFTERNOON AND EVENING. IN ADDITION...WINDS WILL INCREASE LATER THIS MORNING TO 25 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. THESE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITY NEAR ZERO AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS...FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ JORDAN
000 WWUS45 KREV 282321 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 321 PM PST WED DEC 28 2005 .SNOW WILL CONTINUE OVER THE SIERRA INTO EARLY EVENING. SNOW LEVELS WERE LOWERING RAPIDLY BEHIND A COLD FRONT THAT WAS MOVING THROUGH THE AREA. THE SNOW SHOWERS WILL BECOME SCATTERED BEHIND THE FRONT. GUSTY WINDS WILL ACCOMPANY THE SNOW AND PRODUCE POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS. CAZ072-NVZ002-290200- /O.EXT.KREV.WS.W.0006.000000T0000Z-051229T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 321 PM PST WED DEC 28 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... SNOW SHOWERS WILL CONTINUE TO BE HEAVY AT TIMES BEFORE BECOMING SCATTERED LATE THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 4 INCHES SHOULD BE EXPECTED THIS EVENING. STRONG WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITY. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS... FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-290200- /O.CON.KREV.WS.W.0006.000000T0000Z-051229T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 321 PM PST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... SNOW SHOWERS WILL CONTINUE TO BE HEAVY AT TIMES BEFORE BECOMING SCATTERED LATE THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 4 INCHES SHOULD BE EXPECTED THIS EVENING WEST OF HIGHWAY 395. TRAVEL WILL BECOME DIFFICULT OVER CONWAY AND DEADMAN SUMMITS ON HIGHWAY 395...AND HIGHWAY 203 BETWEEN MAMMOTH LAKES AND MAMMOTH MOUNTAIN THIS AFTERNOON AND EARLY EVENING. IN ADDITION...WINDS WILL BE 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. OVER RIDGES...GUSTS IN EXCESS OF 90 MPH ARE EXPECTED. THESE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WITH VISIBILITY NEAR ZERO AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE SURE TO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES BY CARRYING TIRE CHAINS... FOOD...WATER... BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KREV 290155 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 555 PM PST WED DEC 28 2005 CAZ072-NVZ002-290300- /O.EXP.KREV.WS.W.0006.000000T0000Z-051229T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 555 PM PST WED DEC 28 2005 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON. SNOW SHOWERS HAVE DECREASED AND HEAVY SNOW IS NO LONGER EXPECTED. $$ CAZ073-290300- /O.EXP.KREV.WS.W.0006.000000T0000Z-051229T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 555 PM PST WED DEC 28 2005 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON. AN ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE THROUGH EARLY EVENING...HOWEVER SNOW SHOWERS HAVE DECREASED AND WIDESPREAD HEAVY SNOW IS NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 4:00 AM PST, 10 hours 34 minutes earlier.
Area forecast discussion, Dec 27, 4:00 AM PST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PST TUE DEC 27 2005
.SHORT TERM...
LIGHT WAA PRECIP HAS MADE ITS WAY TO THE SIERRA AND WRN NEVADA AS
MOUNTAIN TOP TEMPERATURES HAVE BEEN STEADY OR RISING OVER THE LAST
FEW HOURS. EXPECT TEMPERATURES ALOFT TO RISE RATHER RAPIDLY RIGHT
AROUND DAYBREAK AND BRING THE SNOW LEVELS UP JUST AS RAPIDLY. SNOW
LEVELS WILL HOVER AROUND 8000 FEET THROUGH TUESDAY EVENING BUT QPF
IS GENERALLY LIGHT DURING THIS PERIOD SO NO FLOODING IS EXPECTED...
ALTHOUGH SOME HEAVIER SHOWERS ARE POSSIBLE AT TIMES.
THINGS GET VERY INTERESTING BY EARLY WEDNESDAY MORNING AS MAIN
PRECIP BAND BEGINS BANKING UP ON THE WRN SLOPES OF THE SIERRA WHEN
THE NEXT POWERFUL TROUGH MOVES ONSHORE. PRECIP RATES WILL INCREASE
DRASTICALLY WHILE SNOW LEVELS LOWER TO AROUND 7000 FEET IN THE
MORNING AND BELOW LAKE LEVEL BY AFTERNOON. LATEST SPENES DISCUSSION
HAS PW VALUES NEARING 2 INCHES IN PLUME OF MOISTURE OVER THE PACIFIC
WHICH WILL COMBINE WITH WELL COUPLED JET AND SURFACE FRONT TO
PRODUCE A PERIOD OF VERY IMPRESSIVE PRECIP RATES. THE MAIN QUESTION
IS WHEN THE SNOW LEVELS LOWER AND HOW MUCH OF THE PRECIP FALLS
BEHIND THE FRONT. RIGHT NOW IT LOOKS LIKE THERE WILL BE PLENTY OF
PRECIP BOTH PRE AND POST-FRONTAL AND BELIEVE THAT ONCE AGAIN MODELS
ARE NOT GENERATING ENOUGH QPF WITH SUCH A MOST AIRMASS. WILL
CONTINUE WITH WINTER STORM WATCH FOR WIND AND SNOW IN THE SIERRA
ZONES AND HYDRO OUTLOOK TO COVER THE FLOOD POTENTIAL.
IN THE LEESIDE VALLEYS THINGS ARE COMING TOGETHER FOR A GOOD WIND
EVENT WEDNESDAY MORNING AS PRECIP BANKS UP ON THE WRN SLOPES AHEAD
OF THE FRONT. WITH H700 WINDS AROUND 70 KTS IN TIGHT TEMPERATURE
GRADIENT AND MODEL SOUNDINGS HINTING AT A WEAK INVERSION AROUND MTN
TOP LEVEL...EXPECTING A PERIOD OF AT LEAST A FEW HOURS OF GUSTY
WINDS AROUND LATE MORNING. WILL BE ISSUING A HIGH WIND WATCH FOR
RENO AND MINERAL COUNTY ZONES TO COVER THIS THREAT...THE SIERRA
ZONES ARE COVERED BY THE WINTER STORM WATCH. SPILLOVER IS EXPECTED
IN THE RENO AREA IN THE EARLY AFTERNOON WEDNESDAY WHICH WILL BRING A
DECREASE IN THE WINDS. SNOW LEVELS WILL ALSO LOWER CONSIDERABLY AS
THE FRONT MOVES THROUGH WITH THE POSSIBILITY FOR A QUICK INCH OR TWO
OF SNOW TO THE FOOTHILLS IN THE AFT/EVE.
SKIES CLEAR WEDNESDAY NIGHT WITH LINGERING SHOWERS AS THE RIDGE
BEGINS TO BUILD BACK INTO THE WEST COAST. THURSDAY LOOKS LIKE A DRY
DAY WITH INVERSION CONDITIONS AS MOUNTAINS WILL WARM FASTER THAN THE
VALLEYS. MOISTURE AND OVER-RUNNING PRECIP MOVE BACK INTO THE SIERRA
THURSDAY NIGHT AS THE NEXT SYSTEM STARTS APPROACHING THE WEST COAST.
JORDAN
&&
.LONG TERM...FRIDAY THROUGH MONDAY...
LITTLE CHANGE TO ONGOING FORECAST. CONFIDENCE CONTINUES VERY HIGH
THAT AT LEAST TWO SYSTEMS WILL BE AFFECTING THE AREA WITH TIMING
CERTAINTY SUFFICIENT TO BUMP POPS TO CATEGORICAL LEVELS AND RAISE
QPF/HIGH ELEVATION SNOW AMOUNTS CONSIDERABLY WITH THE FIRST EVENT
FRIDAY NIGHT INTO SATURDAY. THE NEXT SYSTEM WILL ARRIVE SUNDAY
NIGHT/MONDAY. HIGH SNOW LEVELS WILL AGAIN ACCOMPANY THE FIRST SYSTEM
WITH THE POTENTIAL FOR MORE HEAVY RAINFALL IN THE EASTERN SIERRA
BASINS NORTHWARD INTO LASSEN COUNTY. THE 00Z GFS QPF AMOUNTS ARE
QUITE IMPRESSIVE (3-4 INCHES FOR A 24 HOURS PERIOD) ALTHOUGH THE 06Z
RUN WAS A BIT LESS THAN THIS(2-3 INCHES) WHICH MIGHT PROVE MORE
RELIABLE GIVEN THE VERY PROGRESSIVE NATURE OF THESE WAVES. A FLOOD
POTENTIAL OUTLOOK AND SPECIAL WEATHER STATEMENT WILL CONTINUE TO
ADDRESS THE POTENTIAL FLOOD ISSUES WITH THESE SYSTEMS. TRAVELERS
THROUGHOUT WESTERN NEVADA AND THE SIERRA SHOULD MONITOR THE LATEST
WEATHER INFORMATION DURING THIS BUSY TRAVEL TIME. TEMPERATURES WILL
BE WARMEST FRIDAY AND THEN COOL OVER THE WEEKEND. HOWEVER READINGS
WILL REMAIN ABOVE NORMAL ESPECIALLY AT NIGHT. HOHMANN
&&
.AVIATION...
AREAS OF MVFR CONDITIONS DEVELOPING AT THE SIERRA TAF SITES AND
VCNTY KLOL THIS MORNING AND EARLY AFTERNOON AS BAND OF RAIN/SNOW
DEVELOPS. AT THIS TIME KRNO WILL REMAIN IN PRECIPITATION SHADOW
ALTHOUGH SURROUNDING MOUNTAIN TERRAIN TOWARD TAHOE WILL BE OBSCURED.
LITTLE CHANGE TONIGHT WITH INCREASE IN SOUTH WIND ESPECIALLY AT
KTRK/KTVL TOWARD DAYBREAK WITH GUSTS IN EXCESS OF 30KT. COLD FRONT
AND MORE WIDESPREAD MVFR/IFR CONDITIONS EXPECTED WEDNESDAY WITH THE
POTENTIAL FOR VERY STRONG WINDS PRIOR TO AND DURING FRONTAL PASSAGE.
HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WATCH ZONE NVZ002 FOR WEDNESDAY.
HIGH WIND WATCH ZONES NVZ001-003 FOR WEDNESDAY.
.CA...WINTER STORM WATCH ZONES CAZ071>073 FOR WEDNESDAY.
&&Hazardous weather outlook, Dec 27, 6:45 AM PST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 645 AM PST TUE DEC 27 2005 CAZ070>073-NVZ001>005-281500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 645 AM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST CENTRAL NEVADA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG SYSTEM WILL AFFECT THE SIERRA BEGINNING LATE TONIGHT AND CONTINUING THROUGH WEDNESDAY EVENING. REFER TO THE WINTER STORM WATCH /WWUS45 KREV RNOWSWREV/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS IN WESTERN NEVADA VALLEYS WILL INCREASE AND BECOME STRONG AT TIMES ON WEDNESDAY. REFER TO THE HIGH WIND WATCH /WWUS75 KREV RNONPWREV/ FOR ADDITIONAL DETAILS. A SERIES OF STORMS WILL CONTINUE TO AFFECT THE AREA THROUGH MONDAY JANUARY 2ND. ABUNDANT MOISTURE AND HIGH SNOW LEVELS WILL ENHANCE FLOOD CONCERNS. REFER TO THE SPECIAL WEATHER STATEMENT /WWUS85 KREV RNOSPSREV/ FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO ESTABLISHED CRITERIA. JBONK
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:54 AM PST | High Wind Watch | REV | Douglas, Lyon, Mineral, Storey, Washoe | 10 hr |
| Dec 27, 3:11 PM PST | High Wind Warning | REV | Douglas, Lyon, Mineral, Storey, Washoe | 29 hr |
| Dec 27, 3:11 PM PST | Wind Advisory | REV | Churchill, Lyon, Pershing, Washoe | 29 hr |
Nearby
Winter Storm Warnings in California, 2005Winter Storm Warnings in Nevada, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.